Dutasteride Early Side Effects Depression / Tiredness

thewhitehand

New Member
My Regimen
Reaction score
0
I just started Dutasteride .5mg yesterday evening. I already seem to be feeling some side effects and I'm curious if anyone else has experienced them. Slight brain fog as well as a bit of downness / depressive feelings and an overall feeling of being excessively tired / not wanting to move. Is this normal while adjusting to the drug? As I mentioned I just started it yesterday.

Previously I was on Finasteride for about 18-24 months (i dont remember precisely). In hindsight it probably slowed my hairloss but at the time I felt it was not working as well as it should. I stopped finasteride around last October and have experienced pretty serious shedding since then. At this point i've decided to give dutasteride a shot. I don't really recall any depressive symptoms while I was on Finasteride however I do remember getting hit with a bout of depression immediately upon ceasing it which proceeded to dissipate within a few weeks.

I know that studies show these drugs can sometimes cause psychological symptoms and I am curious if anyone has experienced this and ceased the drug or did they see symptoms dissipate as the body adjusts.

Thanks
 

mannyFJ

Established Member
My Regimen
Reaction score
78
finasteride AIN'T WORKING FOR ME AND DESTROYED MY HAIR AND I THOUGHT ABOUT TRYING DUTA BUT PPL GET WORST SIDES ON THAT SO IDK....KEEP US POSTED
 

ForeverLacey

Member
My Regimen
Reaction score
25
Generally the side effects you experience from these types of drugs are the result of hormonal changes taking place in the endocrine system. Dutasteride doesn't work instantly and takes a few weeks of daily dosing for serum levels to build high enough to suppress DHT. I would suspect what you're experiencing is a placebo effect or something not related to the drug itself. However, what you say you're experiencing are considered as side effects of these drugs. They are also side effects of many other conditions so keep that in mind.
 

Feelsbadman.jpg

Established Member
My Regimen
Reaction score
406
I have been on dutasteride for about 2 months. When I first started i had similar effects.

Dht increases aldosterone and dutasteride starts to drastically lower dht from the first dose. I believe what we experience is a sudden drop aldosterone and fluid pressure. This takes a few days to adjust to but is actually a good thing. You can verify this by adding salt sublingualy, cured cured all of these initial symptoms for me. After a few weeks, body adjusts and no salt needed.

I have no brainfog from dutasteride, a study has shown .5 mg ED did not affect allopregnanolone levels in brain in women after 2 months.

Alterations in fluid pressure in the brain was the cause for me and most likely you. Extra water and some salt for a few days.
 

thewhitehand

New Member
My Regimen
Reaction score
0
Alterations in fluid pressure in the brain was the cause for me and most likely you. Extra water and some salt for a few days.

That's interesting thank you. I did notice that I seem to feel better an hour or two after eating so maybe that has something to do with it.

It's been a couple days now and I haven't taken a second dose. I've been dealing with general anxiety the past few months and have been thinking maybe now isn't the best time to start a new medication. A lot of the anxiety seems to be revolving around Vaping nicotine (way too much). Low potassium levels may also be an issue as well. It might be best for me to focus on quitting first before starting Duta.

That being said the side effects seem to have abated today which is less than 72 hours after I took the first medication. There is still plenty of the drug circulating in my system I would think as the half life even with low single dose is still around 3-5 days.

The main "side effect" which frightened me was difficulty breathing / a feeling of not being able to catch my breath. This is something I have felt before even taking Duta so I hesitate to say it was even related. Just the timing seemed coincidental. Probably related to general anxiety / possibly the low potassium levels. All of which may be cause by the nicotine consumption.

I'm going to focus on quitting the nicotine. Will update when I start the Duta again. Thanks for the comments!
 

Sam§

New Member
My Regimen
Reaction score
10
Common man after only 1 day, are you serious?
It's just in your head.
My advice is to take the drug (only if you want) and to stay away from forums like this one. It would just cause you to become anxious about non-existing side effects.
 

thewhitehand

New Member
My Regimen
Reaction score
0
Common man after only 1 day, are you serious?
It's just in your head.
My advice is to take the drug (only if you want) and to stay away from forums like this one. It would just cause you to become anxious about non-existing side effects.

It's very possible that it's in my head I don't deny that. Nonetheless those were the side effects I felt the day after taking it.

The other possibility is that my body just doesn't handle drugs well for some reason. I managed to somehow develop severe anxiety after a 2-month course of antibiotics as well which isn't very common. Who knows. I'll try again in a couple weeks when things calm down.
 

Sam§

New Member
My Regimen
Reaction score
10
It is probably a nocebo-effect.
As I said, you may be an anxious or anxiety inclined person. If you really want to take the drug stop browsing on this type of forums.
 
Top